advertisement
Question
Posted by: Candy | 2008/01/24

Eglonyl

Hi Doc,
I've read your posts on eglonyl and I would like your advice:
I have a 5 month old baby and about 2 months ago i found my milk supply drying up so I called my gynae and asked for a script for eglonyl to help my milk production.
He prescribed 1 cap/ day for 5 months.
After reading your feelings on the drug I'm concerned as to it's side-effects. I also have not found much in the way of it's side-effects anywhere.
Is it safe for me to continue on this drug for 3 more months? Do I need to wean myself off it as I'm on such a low dose. If I have to wean how do I go about this?
I have experienced a tremendous amount of anxiety since my sons birth, and I seem to be a bit calmer since the eglonyl...is that simply in my head or can 1 cap a day make a difference if eglonyl makes a difference at all?
I'm concerned as to whether I have post-partum as I don't show all the symptoms. I have not rejected my son in anyway, I'm mad about him. He's just been a difficult baby (my first) and the sleep deprivation is what I feel causes a great deal of my anxiety. I have had feelings over the weeks at times of just wanting to end it all, and feelings of being totally trapped, but I would never seriously do anything. This is so hard for me to deal with as I'm really a strong individual and have never suffered from depression or anxiety before.
Thanks for your time:)

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

As you've discovered, one of my reasons for concern about Eglonyl is about how easily some SA docs prescribe it, but the absence of the sort of good research and information I'd want in order to feel confident about using it.
Despite the lack of good studies, it would presumably be Ok to use for 3 months, and from what I can see a great many SA women have indeed taken it for that long or longer, apparently without serious problems ( also google sulpiride, its chemical name to check ). Maybe it'd be a good idea, though, to see a good local psychiatrist for a re-assessment, as there could, for instance, be a degree of PND depression, or some other factor worthy of attention in its own right ( and if CBT counselling is available, it of course has no side-effects !). And there's often an interaction between an anxious mother and a gripey amd difficult baby, each making the other a bit worse. I'm sure you are a strong person, and will be able to get through this fine --- but maybe you need some more expert help to do so more efficiently and comfortably ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Jacque | 2008/06/10

I want to know for what this tablets are used for. Wat is the side effects.

Reply to Jacque
Posted by: gemini_girl | 2008/03/19

Seems long ago but I remember well how it helped tremendously! Fed first 2 for over 8 months. (30 & 27 y.o.) NO side-effects. With my last (23) I had severe PND and had to give up with breast as I had to go onto stronger anti-depressant.

Reply to gemini_girl

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement